Plane pendulum in quantum mechanics

Pradhan, T. ; Khare, A. V. (1973) Plane pendulum in quantum mechanics American Journal of Physics, 41 (1). pp. 59-66. ISSN 0002-9505

Full text not available from this repository.

Official URL:

Related URL:


A detailed quantum mechanical treatment of the motion of a plane pendulum is given. Exact solution of the Schrodinger equation shows that the energy eigenfunctions and eigenvalues go over to those of a plane rotator for vanishing acceleration due to gravity g and to those of a harmonic oscillator in the limit of infinitely massive bob. In view of this, perturbation calculations have been done using rotator and oscillator basis, and conditions for convergence of the perturbation series in both cases have been discussed.

Item Type:Article
Source:Copyright of this article belongs to American Association of Physics Teachers.
ID Code:17574
Deposited On:16 Nov 2010 09:32
Last Modified:04 Jun 2011 07:17

Repository Staff Only: item control page